MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX40022UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a resolute onyx drug eluting stent to treat a mildly tortuous, moderately calcified lesion in the ostium of the rca via a saphenous vein graft (svg).There was no damage noted to the device packaging.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated with a 2.5x20mm non-mdt balloon.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was not used during delivery.It is reported that the stent failed to cross the calcified lesion.When the stent was removed it was noted that the proximal end of the stent had raised struts.A 4.0x26mm resolute onyx stent was then placed with a non medtronic guide extension catheter to add support and the stent was successfully deployed.No patient injury is reported.
 
Additional Manufacturer Narrative
Evaluation summary: the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 1st, 2nd, 4th and 22nd distal stent wraps with struts raised and overlapping.Deformation was evident to the distal tip, with tip appearing torn.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7198786
Report Number9612164-2018-00084
Device Sequence Number16373065
Product Code NIQ
UDI-Device Identifier00643169557185
UDI-Public00643169557185
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Catalogue NumberRONYX40022UX
Device Lot Number0008807322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer02/09/2018
03/15/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date03/08/2018
03/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight74